MAUDE Adverse Event Report: SMITHS MEDICAL, ASD, INC. PORTEX® BIVONA CUSTOMIZATION SERVICES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL, ASD, INC. PORTEX® BIVONA CUSTOMIZATION SERVICES; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number CM3294N
Medical Device Problem Codes Material Fragmentation (1261); Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/26/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a red rubber part snapped off causing balloon not to inflate on a portex® bivona customization tracheostomy tube.This was a regular tracheostomy change, but an emergency change was performed after cuff would not inflate.There was no patient injury with this occurrence.
 
Additional Manufacturer Narrative
One custom tracheostomy tube was returned for evaluation.Visual inspection found that the airway inflation port was completely detached from the airway line.It was observed that there was evidence of adhesive applied at the base of the inflation port.A review of the device history record was performed and found to be complete.Based on the evidence, a root cause was unable to be confirmed.It was suspected that the failure was due to insufficient bonding or excessive tensile force.

Brand Name
PORTEX® BIVONA CUSTOMIZATION SERVICES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL, ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6856008
Report Number3012307300-2017-02013
Device Sequence Number18991905
Product Code JOH
UDI-Device Identifier15019517081428
UDI-Public15019517081428
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberCM3294N
Device Lot NumberDS004125
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer12/07/2017
Initial Report FDA Received Date09/11/2017
Supplement Report FDA Received Date12/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;